Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Stopped taking encorate chrono. Started hair fall, developed convulsions, started screaming. What is wrong?

Sep 2012
User rating for this question
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
My cousin got married recently, after 15 days of marriage, he got a shock of his life, while going to sleep, his wife suddenly screamed and developed convulsions, her eyes wide open and hand twisted, it lasted for a few minutes and subsided, after a while she regained her composure, we later asked her, she said it last had happened 3 years back, and she had been taking tablets encorate chrono 300 for some time and she had stopped it prior to marriage, she has grown a bit plump and I find a bit of hairfall too, not certain if its any side effects to the medication,since he was to go on an honeymoon and on tour, but cancelled the same since of fear of the convulsions happening while out. please help out want to know if the condition is curable, since he was to go on an honeymoon and on tour, but cancelled the same since of fear of the convulsions happening while out. And will the convulsions recurr even on medication.
Posted Sat, 11 May 2013 in Epilepsy
Answered by Dr. Das Arindam 2 hours later

Thank you for posting a query.

Look, your cousin’s wife is most probably suffering from epilepsy. The description indicates possibility of generalized tonic cloinc seizure. That means, the convulsion is of some higher grade.

Now, the great mistake she had done was to stop the medication prior to marriage. For this reason, she is having this type of complications.

This epilepsy is a chronic disease which generally stay for life long. This is a bad news for you. But, the good news is, the disease can be controlled by taking regular medication.

So, first and foremost thing she should understand that she has to take the medication for rest of her life. Rarely, the disease may get completely cured.But, in our clinical practice, we have seen that generally, a regular medication keeps this type of convulsion away.

The symptoms you have described may or may not be due to the side effects of medications.

So, I can give you a suggestion. Tell your cousin to consult with a neurologist first for an aggressive management of the present situation. If needed, hospitalization should also be preferred.

After 1-2 months of settling down the present situation, she can travel with your cousin for the honeymoon. But, right now, she needs the medications she was taking. A good nursing care. Tell your cousin to be cautious. In any problem, tell her to take to the emergency of a nearby hospital.

I am not giving any particular medication, because, for that, patient has to be clinically examined first. Hope that you can understand.

Hope this information suffices. Let me know, if you have any more question.

Above answer was peer-reviewed by
Follow-up: Stopped taking encorate chrono. Started hair fall, developed convulsions, started screaming. What is wrong? 15 hours later
Thanks a lot Arindam for your prompt and satisfactory answer, jus want to know if can she lead a normal life with medication and what effect it would have on childbearing and side effects to the patient and her child of such prolong use of medication.
Answered by Dr. Das Arindam 1 hour later

Thank you for writing back.

Yes, she can live a normal life with medication. But, swiming, driving a car, should be avoided.

Tell your cousin to plan for pregnancy when they have no problem. From time of planning, medication should be changed to some pregnancy friendly drugs. At that time they have to consult with the treating doctor.

During pregnancy, she has to be looked after carefully.

Regular medication should be started only after child birth.

So, tell your cousin to follow my instructions. Everything will be alright.

Hope, you have your answer.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor